Alert archive / Delaware / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 85, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 2, 2000, 8:41 PM EDT for Kent County, Sussex County, Delaware. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 2, 2000, 8:41 PM EDT (00:41 UTC)
- Expired
- Jun 2, 2000, 9:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Kent County, DE, Sussex County, DE
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 7:45 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2127 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPHI 030050 COR SVRPHL DEC001-005-030130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED EXPIRATION TIME ABOVE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 841 PM EDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN KENT COUNTY IN CENTRAL DELAWARE. NORTHERN SUSSEX COUNTY IN SOUTHERN DELAWARE. * UNTIL 930 PM EDT. * AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... 13 MILES WEST OF HARRINGTON...OR ABOUT 24 MILES SOUTHWEST OF DOVER...MOVING EASTSOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRIDGEVILLE...HARRINGTON AT 900 PM EDT... ELLENDALE...MILFORD...MILTON...SLAUGHTER BEACH AT 910 PM EDT... HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 55 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.w FOR THE LATEST STORM INFORMATION...PLEASE TUNE TO NOAA WEATHER RADIO...YOUR LOCAL RADIO OR TELEVISION STATION...OR YOUR CABLE TELEVISION OUTLET. NNNN AMC LAT...LON 3900 7574 3865 7570 3865 7518 3894 7529
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:50 PM EDT, 5 hours 51 minutes earlier.
Area forecast discussion, Jun 2, 2:50 PM EDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
250 PM EDT FRI JUN 2 2000
QUITE IMPRESSIVE ACTIVITY LINED UP IN NWRN PA AND BACK INTO OHIO...
PBLY AUGURS FOR A SLGTLY LATER EPISODE FOR US BUT ALL IN ALL FCST IS
ON THE RIGHT TRACK. WL CONT WITH LATE AFTN/EVE STG PSBLY SVR TSTMS
FOR NRN ZONES BUT BUMP POPS INTO LIKELY CAT. STILL WL KEEP CHC POPS S
HALF OF ZONES FOR STG/SVR TSTMS BUT HEDGE TWD EVE/BFR MIDN TIMING...
AND FOR FURTHEST S AND E ZONES TIL ARND MIDN.
OTHERWISE CLRG LATER TNGT WITH SUNNY WX SAT. PERHAPS WITH NEXT SYSTEM
ARRIVING MON...WE CUD SEE A FEW MORE CLDS LATER SUN SO WL SAY
MOSUNNY.
TEMPS...MOS SEEMS A TAD HI FOR SAT AS THEY WERE RUNNING A BIT HI FOR
TDA. AVN TEMPS SEEMED A LTL BTR.
WL ISSUE NPWPHL FOR HEAT ADVY IN ITS LAST STAGES...WHICH IS SLATED TO
DIE AT 03/00Z.
FOR MARINE FCST WL ISSUE SCA FOR INCRSG POST-FNTL WINDS ALG THE CSTL
WATERS AND FOR DE BAY.
WRKZFP ISSUED...ALSO UNDER ADMPHL.
.PHI...EXCESSIVE HEAT ADVY HIGHLY URBANIZED AREAS PA067>071/
NJZ015-017>019/DEZ001-030000.
SCA CSTL WATERS AND DE BAY.In the hours before
Special weather statement, Jun 2, 5:15 PM EDT, 3 hours 26 minutes before
PAZ054-055-060-061-062-NJZ001-007-008-030200- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 515 PM EDT FRI JUN 2 2000 ...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM THIS EVENING... THE NATIONAL WEATHER SERVICE/S STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH...EFFECTIVE UNTIL 1000 PM THIS EVENING... WHICH INCLUDES PARTS OF EASTERN PENNSYLVANIA AND NORTHWEST NEW JERSEY. SPECIFICALLY...COUNTIES IN THE WATCH INCLUDE IN PENNSYLVANIA... CARBON MONROE BERKS LEHIGH NORTHAMPTON IN NEW JERSEY... SUSSEX WARREN MORRIS AT AROUND 500 PM...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM NORTHEAST TO SOUTHWEST ACROSS CENTRAL PENNSYLVANIA. THE LINE WAS MOVING EAST AT AROUND 40 MPH. AT THIS SPEED...THE LINE WILL REACH THE ABOVE MENTIONED COUNTIES BETWEEN 600 PM AND 700 PM THIS EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT-LINE WINDS OVER 60 MILES AN HOUR...LARGE HAIL...DANGEROUS LIGHTNING AND HEAVY RAIN. HOWEVER...DAMAGING STRAIGHT-LINE WINDS ARE LIKELY THE GREATEST THREAT. KEEP ALERT TO CHANGING WEATHER THIS AFTERNOON AND EARLY TONIGHT. BE PREPARED TO TAKE SWIFT ACTION BY GETTING INSIDE STURDY SHELTER IF SEVERE WEATHER THREATENS OR IF WARNINGS ARE RECEIVED. STAY TUNED TO NOAA WEATHER RADIO AND COMMERCIAL TV AND RADIO FOR FURTHER DETAILS AND UPDATES0. ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.NWS.NOAA.GOV/ER/PHI. AMC
Special weather statement, Jun 2, 7:00 PM EDT, 1 hour 41 minutes before
PAZ067>071-NJZ009-010-012>020-026-DEZ001-MDZ008-012-030400- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 700 PM EDT FRI JUN 2 2000 ...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT... THE NATIONAL WEATHER SERVICE/S STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH...EFFECTIVE UNTIL MIDNIGHT...WHICH INCLUDES PARTS OF SOUTHEAST PENNSYLVANIA...CENTRAL AND SOUTHERN NEW JERSEY...NORTHERN DELAWARE AND NORTHEAST MARYLAND. SPECIFICALLY...COUNTIES IN THE WATCH INCLUDE IN PENNSYLVANIA... CHESTER MONTGOMERY BUCKS DELAWARE PHILADELPHIA IN NEW JERSEY... HUNTERDON SOMERSET MERCER MIDDLESEX MONMOUTH BURLINGTON OCEAN CAMDEN GLOUCESTER SALEM IN DELAWARE... NEW CASTLE IN MARYLAND... CECIL KENT AT AROUND 700 PM...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM NORTHERN NEW JERSEY SOUTHWESTWARD INTO EASTERN PENNSYLVANIA. THE LINE WAS MOVING EAST AT 30 TO 40 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WIND GUSTS OVER PENNSYLVANIA AND NORTHERN NEW JERSEY. OTHER THUNDERSTORMS HAVE FORMED IN THE WASHINGTON DC TO BALTIMORE AREA AND WILL MOVE EAST. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT-LINE WINDS OVER 60 MILES AN HOUR...LARGE HAIL...DANGEROUS LIGHTNING AND HEAVY RAIN. HOWEVER...DAMAGING STRAIGHT-LINE WINDS ARE LIKELY THE GREATEST THREAT. KEEP ALERT TO CHANGING WEATHER THIS AFTERNOON AND EARLY TONIGHT. BE PREPARED TO TAKE SWIFT ACTION BY GETTING INSIDE STURDY SHELTER IF SEVERE WEATHER THREATENS OR IF WARNINGS ARE RECEIVED. STAY TUNED TO NOAA WEATHER JRADIO AND COMMERCIAL TV AND RADIO FOR FURTHER DETAILS AND UPDATES. ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.NWS.NOAA.GOV/ER/PHI. AMC
Special weather statement, Jun 2, 8:35 PM EDT, 6 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055- 060>062-067>071-030400- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH STATUS MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 835 PM EDT FRI JUN 2 2000 ...SEVERE THUNDERSTORM WATCH NO LONGER IN EFFECT FOR THE POCONOS...LEHIGH VALLEY...AND PORTIONS OF NORTHERN NEW JERSEY... ...SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL MIDNIGHT FOR OTHER LOCATIONS... THE THREAT OF SEVERE WEATHER HAS ENDED IN THE POCONOS...LEHIGH VALLEY AND PORTIONS OF NORTHERN NEW JERSEY. SPECIFICALLY...THE FOLLOWING COUNTIES ARE NO LONGER IN THE WATCH. IN PENNSYLVANIA... BERKS CARBON LEHIGH MONROE NORTHAMPTON IN NEW JERSEY... MORRIS SUSSEX WARREN SEVERE THUNDERSTORM WATCH NUMBERS 411 AND 412 CONTINUE IN EFFECT UNTIL MIDNIGHT FOR PARTS OF SOUTHEAST PENNSYLVANIA...CENTRAL AND SOUTHERN NEW JERSEY...DELAWARE AND NORTHEAST MARYLAND. SPECIFICALLY...COUNTIES IN THE WATCH INCLUDE IN PENNSYLVANIA... CHESTER MONTGOMERY BUCKS DELAWARE PHILADELPHIA IN NEW JERSEY... HUNTERDON SOMERSET MERCER MIDDLESEX MONMOUTH BURLINGTON OCEAN CAMDEN GLOUCESTER SALEM ATLANTIC CUMBERLAND CAPE MAY IN DELAWARE... NEW CASTLE KENT SUSSEX IN MARYLAND... CECIL KENT CAROLINE QUEEN ANNES TALBOT THUNDERSTORMS IN THE WATCH AREA WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT-LINE WINDS OVER 60 MILES AN HOUR...LARGE HAIL...DANGEROUS LIGHTNING AND HEAVY RAIN. HOWEVER...DAMAGING STRAIGHT-LINE WINDS ARE LIKELY THE GREATEST THREAT. KEEP ALERT TO CHANGING WEATHER THIS EVENING. BE PREPARED TO TAKE SWIFT ACTION BY GETTING INSIDE STURDY SHELTER IF SEVERE WEATHER THREATENS OR IF WARNINGS ARE RECEIVED. STAY TUNED TO NOAA WEATHER RADIO AND COMMERCIAL TV AND RADIO FOR FURTHER DETAILS AND UPDATES. ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.NWS.NOAA.GOV/ER/PHI. SZATKOWSKI
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:24 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 21 min |
Nearby
Severe Thunderstorm Warnings in Delaware, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.